MAUDE Adverse Event Report: ARTHROCARE CORP. NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORP. NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC
Catalog Number 22-4036
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder arthroscopy firstpass loaded, and the pass was not connect and broke into the patient, pieces were removed from patient.A delay of more than 30 minutes happened.Back-up device available to complete the procedure.No patient injuries reported.
 
Additional Manufacturer Narrative
The reported needle and suture capture device, intended for use in treatment, was returned for evaluation.A relationship between the devices and reported incident was established.From the information provided, ¿during a shoulder arthroscopy firstpass loaded, and the pass was not connect and broke into the patient, pieces were removed from patient.¿ customer¿s complaint was confirmed.Device returned were pieces #3 needle unloader, #4 suture capture trap unloader, needle and broken suture capture.The device cannot be tested as the suture capture is broken and the needle loader is not available.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: (1) incorrect suture trap loading (2) excessive force.The instruction for use was reviewed and found to outline precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
NEEDLE AND SUTURE CAPTURE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9079608
Report Number3006524618-2019-00455
Device Sequence Number2475477
Product Code NBH
UDI-Device Identifier00817470000184
UDI-Public00817470000184
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2022
Device Catalogue Number22-4036
Device Lot Number2032495
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2019
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer11/01/2019
Initial Report FDA Received Date09/17/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1